MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION DEVICE, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION DEVICE, 6/BX; GEI
Model Number EB030
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: total thyroidectomy.Incident description: the intervention on the right lobe of the thyroid went well but once arrived on the dissection of the superior pole of the left lobe and after having activated the fusion then sectioned, there was a bleeding as if the fusion had not worked.The generator did not report any malfunction.The surgeon had to stop the bleeding (classic bi-polar) which was long and complicated.It would seem, according to the surgeon and his operative assistance, that a suspicious noise would have been heard just before this activation.An element of the device would have broken preventing the operation of the fusion but without it being reported by the generator the device has unfortunately not been preserved.A second eb030 was given to the surgeon to finish the intervention.There were no consequences for the patient other than blood loss and this generated a lot of stress for the surgeon and his entire team.Additional information received by phone from the sales rep on 5feb19: there was no tension applied to a vessel or bundle that was being sealed.When the surgeon started noticing the insufficient hemostasis, the device was being used for about 15 activations.Insufficient hemostasis was observed one time.There was no eschar buildup on the jaws when the insufficient hemostasis was observed.The jaws of the device were cleaned during the procedure, at least one time, with humid compress the surgeon did not notice any improvement with hemostasis if/when the jaws were cleaned.Insufficient hemostasis was observed in the middle of the jaws sealing site.The jaws were not surrounded by fluid when the device was activated and the insufficient hemostasis was observed.The patient did not exhibit any vascular pathology.The device was not activated on diseased or inflamed tissue.The patient was not given anticoagulation medicine.The amount of bleeding observed is unknown.Transfusion was not required intervention: a second eb030 was given to the surgeon to finish the intervention.Patient status: no patient injury or illness did occur associated with the complaint event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience could not be replicated or confirmed.The event unit met current specifications and there were no visible non-conformances.Although the exact root cause of the reported event could not be determined, applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
EB030, VOYANT FINE FUSION DEVICE, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8340019
Report Number2027111-2019-00347
Device Sequence Number2284260
Product Code GEI
UDI-Device Identifier00607915127428
UDI-Public(01)00607915127428(17)200215(30)01(10)1333208
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2020
Device Model NumberEB030
Device Catalogue Number101223301
Device Lot Number1333208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1